Cortisone shot question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cryssfriend
New Member


Date Joined Dec 2011
Total Posts : 1
   Posted 12/3/2011 3:25 AM (GMT -6)   
I have had injections several times for the last year 1/2. They only lasted about 3 months but those three months were great compared to being in constant lower back pain. The injections were in my SI joint.
So my questions is, has anyone had them work for a while and then all of a sudden give no relief?! I have had 2 in 4 weeks now with no relief!! This has never happened!! Any thoughts?!

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 12/3/2011 3:44 AM (GMT -6)   
It's middle of night so this willl br brief but yes, it happens...

The 1st attempt did not do anything, 2nd lasted seveal days, my 3rd lasted 6 months. I have sacroiliac joint dysfubction and 2 bulginig discs. Those 6 months were wonderful but pain has returned so in January I will have another series. Be careful not to have shot series too close together as steroid overdose Roid rage ) is a very real thing.

I wish you luck
Maggie

And welcom to the forum...everybody here is supportive and full of experiences.
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica

cymbalta seroquel hydrocodone klonopin magnesium potassium

Lulicious
Regular Member


Date Joined Nov 2011
Total Posts : 31
   Posted 12/3/2011 10:13 AM (GMT -6)   
I have had tons of injection, up to 6 levels at a time, I have NEVER gotten any relief. I avoid them now. Sorry I don't have any answers for you. I wish you luck though
Cheryl
DX: spinal fracture L5/S1, fusion 1/96, Spondylolethsis, DDD, nerve damage to both legs and bladder, 4/2007 anterior & posterior fusion L1-S1, 4 Bladder surgeries. Multipe injections, depression, PTSD

Meds: MS Contin 60mg bid, oxycodone 30mg tid, clonazapam 1mg bid, Pristiq 50mg.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 12/3/2011 4:04 PM (GMT -6)   
I have been told by several docs I can't ever have more than 3 in one location in a year because more will deteriorate cartilage. I can't have more in lumbar spine, shoulder, etc.

It may be that your pain is coming from a different spot. The nerve pinch may not be at the joint at all, just covered temporariy. If your pain is radiating down your leg, especially if both legs are involved, it's possible a type of spinal or caudal (tailbone) injection will help). Caudal hurts for a few days, but it quiets the huge batch of nerves that exit the bottom of the tail bone just like the hair on a horse's tail.

If your pain is more along the side of your spine you should ask about a TENS unit. Pinched nerves cause horribly painful muscle spasms that run up one or both sides of the spine. Your pain doc can decide if that would help! Another option for muscle spasm is 1 mg of diazepam (Valium). That's a tiny dose - half the smallest pill, but it is the best muscle relaxant out there. It can make you sleepy until you get used to it. Don't plan to use it forever or increase the dose because it is addicting.
Alcie
 
 

cogito
Veteran Member


Date Joined Oct 2010
Total Posts : 926
   Posted 12/3/2011 7:34 PM (GMT -6)   
The very first injection I got was in my SI joint. That was done under a fluoroscope back in 2005.
Before the injection, it felt like a burning spear. After the injection, the area was very sore for a week, but then the pain diminished. 6 years later, it has never gotten worse than maybe a 4 or 5 out of 10, and is usually not a problem. But, my SI was torn in an accident and so the injection was related to an acute trauma vs a chronic problem.

Over the past month, I've had 3 sets of injections into my upper-mid back. The first greatly reduced pain in one place, and is still helping. Most of the other injections have had only minor benefit.


If they worked numerous times in the past, but not this time, maybe the MD didn't inject quite in the right place? Or maybe the problem has gotten worse and the injections are not enough any longer.

One other issue to explore is whether your SI joint is out of alignment. If so, then the injections may not be doing enough since the joint's motion is causing constant irritation. I've had good Physical therapists realign my SI.

Lastly, in the mean time, have you tried to ice the joint? That typically helped me.
C4-T4 Scoliosis (disk degeneration, stenosis, narrowed neuroforamen, bone spurs), RT hip and SI joint damage from car accident. Also, pectus excavatum, supraventricular tacycardia and mitral valve prolapse syndrome.
Current meds: Ultram ER 300mg daily, breakthrough - hydrocodone 10-15mg, or oxycodone 5-7.5mg. .25-.5mg ativan as needed for sleep, Verapamil 240mg SR (for tachycardia). [/gray

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16301
   Posted 12/4/2011 11:26 AM (GMT -6)   
As one of the members mentioned you should only have so much of a steroid each year. Getting too much of one can cause a lot of other problems with your health. This is something I did not know and was getting a steroid shot every 6 weeks for three years for pain. It did wonders for my pain levels, but left me with developing osteoporosis of the lumbar spine at a young age. It caused my BP to go off of the charts and I ended up in the hospital stroke line level. Do your homwwork about steroids & long term use.

Take care.
Moderator Chronic Pain Forum
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 1:56 PM (GMT -6)
There are a total of 2,974,558 posts in 326,190 threads.
View Active Threads


Who's Online
This forum has 161288 registered members. Please welcome our newest member, Annkat.
373 Guest(s), 8 Registered Member(s) are currently online.  Details
notsosicklygirl, aromasde, hennaheather, Scaredy Cat, Zen Hen, mitchden4, Geekything, Going for brachy